Neuropathy (Including Balance and Coordination)
Unfortunately, neuropathy is a known side effect of some chemotherapy medications. Patients who experience neuropathy report numbness, tingling, pain, or weakness in the hands and/or feet. This symptom often resolves partially after chemotherapy, but recovery can take a long time and some symptoms may persist long term. Contact Cornerstone Physical Therapy today!
Our therapy team has found that ASTYM therapy may improve the severity of neuropathy symptoms. This treatment has been heavily researched for orthopedic conditions and is shown to stimulate the body’s own healing process. We apply these same principles to areas of neuropathy and our patients often report improvements in pain, numbness, and tingling.
Patients also frequently report improvements in function! Anyone with neuropathy of the feet knows that it can affect balance, while patients with neuropathy of the hands note difficulty opening jars, fastening buttons, typing, and writing, among other things. Either in combination with ASTYM therapy or on its own, we will also address these functional limitations. Our Physical therapist uses exercises, specialty machines and equipment, and therapeutic activities to work toward each patient’s specific challenges and goals.
We’re excited to be able to offer this unique treatment option to patients and we’re thrilled to see our patients’ neuropathy symptoms improving. For more details contact us today!